Adverse ocular drug reactions recently identified by the National Registry of Drug-Induced Ocular Side Effects

Research output: Contribution to journalArticle

101 Citations (Scopus)

Abstract

Purpose To report recent ocular adverse drug reactions identified by the National Registry of Drug-Induced Ocular Side Effects. Methods Case reports from the National Registry and the World Health Organization were collected and adverse drug reactions categorized as follows: certain, probable/likely, possible, unlikely, and conditional/unclassifiable. Results Bisphosphonates are associated with ocular inflammation, including the first reports of drug-related scleritis. Topiramate is shown to cause angle-closure glaucoma. Cetirizine can cause an oculogyric crisis, and there is strong evidence retinoids cause intracranial hypertension. Conclusion Recent reports to the National Registry have led to identification of new ocular adverse drug reactions.

Original languageEnglish (US)
Pages (from-to)1275-1279
Number of pages5
JournalOphthalmology
Volume111
Issue number7
DOIs
StatePublished - Jul 2004

Fingerprint

Drug-Related Side Effects and Adverse Reactions
Registries
Pharmaceutical Preparations
Cetirizine
Scleritis
Angle Closure Glaucoma
Intracranial Hypertension
Retinoids
Diphosphonates
Inflammation

ASJC Scopus subject areas

  • Ophthalmology

Cite this

Adverse ocular drug reactions recently identified by the National Registry of Drug-Induced Ocular Side Effects. / Fraunfelder, F. W.; Fraunfelder, Frederick (Fritz).

In: Ophthalmology, Vol. 111, No. 7, 07.2004, p. 1275-1279.

Research output: Contribution to journalArticle

@article{b9fb5684c0b6437391feeff1ba82cec8,
title = "Adverse ocular drug reactions recently identified by the National Registry of Drug-Induced Ocular Side Effects",
abstract = "Purpose To report recent ocular adverse drug reactions identified by the National Registry of Drug-Induced Ocular Side Effects. Methods Case reports from the National Registry and the World Health Organization were collected and adverse drug reactions categorized as follows: certain, probable/likely, possible, unlikely, and conditional/unclassifiable. Results Bisphosphonates are associated with ocular inflammation, including the first reports of drug-related scleritis. Topiramate is shown to cause angle-closure glaucoma. Cetirizine can cause an oculogyric crisis, and there is strong evidence retinoids cause intracranial hypertension. Conclusion Recent reports to the National Registry have led to identification of new ocular adverse drug reactions.",
author = "Fraunfelder, {F. W.} and Fraunfelder, {Frederick (Fritz)}",
year = "2004",
month = "7",
doi = "10.1016/j.ophtha.2003.12.052",
language = "English (US)",
volume = "111",
pages = "1275--1279",
journal = "Ophthalmology",
issn = "0161-6420",
publisher = "Elsevier Inc.",
number = "7",

}

TY - JOUR

T1 - Adverse ocular drug reactions recently identified by the National Registry of Drug-Induced Ocular Side Effects

AU - Fraunfelder, F. W.

AU - Fraunfelder, Frederick (Fritz)

PY - 2004/7

Y1 - 2004/7

N2 - Purpose To report recent ocular adverse drug reactions identified by the National Registry of Drug-Induced Ocular Side Effects. Methods Case reports from the National Registry and the World Health Organization were collected and adverse drug reactions categorized as follows: certain, probable/likely, possible, unlikely, and conditional/unclassifiable. Results Bisphosphonates are associated with ocular inflammation, including the first reports of drug-related scleritis. Topiramate is shown to cause angle-closure glaucoma. Cetirizine can cause an oculogyric crisis, and there is strong evidence retinoids cause intracranial hypertension. Conclusion Recent reports to the National Registry have led to identification of new ocular adverse drug reactions.

AB - Purpose To report recent ocular adverse drug reactions identified by the National Registry of Drug-Induced Ocular Side Effects. Methods Case reports from the National Registry and the World Health Organization were collected and adverse drug reactions categorized as follows: certain, probable/likely, possible, unlikely, and conditional/unclassifiable. Results Bisphosphonates are associated with ocular inflammation, including the first reports of drug-related scleritis. Topiramate is shown to cause angle-closure glaucoma. Cetirizine can cause an oculogyric crisis, and there is strong evidence retinoids cause intracranial hypertension. Conclusion Recent reports to the National Registry have led to identification of new ocular adverse drug reactions.

UR - http://www.scopus.com/inward/record.url?scp=3042511629&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=3042511629&partnerID=8YFLogxK

U2 - 10.1016/j.ophtha.2003.12.052

DO - 10.1016/j.ophtha.2003.12.052

M3 - Article

C2 - 15234126

AN - SCOPUS:3042511629

VL - 111

SP - 1275

EP - 1279

JO - Ophthalmology

JF - Ophthalmology

SN - 0161-6420

IS - 7

ER -